Lectures

Pill–Induced Esophagitis

by Carlo Raj, MD
(1)

Questions about the lecture
My Notes
  • Required.
Save Cancel
    Learning Material 2
    • PDF
      Slides Esophagus Gastroenterology.pdf
    • PDF
      Download Lecture Overview
    Report mistake
    Transcript

    00:01 Let us now take a look at Pill-Induced Esophagitis.

    00:04 At this point, we’ve completed a discussion of our reflux with GERD and Barrett’s.

    00:11 What kind of pills might you be taking? Well here, when you’re swallowing a pill, focal damage in the mid-esophagus because of the exposure of the pill there more so.

    00:23 Prolonged stasis of certain meds in the esophagus may then cause it.

    00:28 Here, your focus should be on potassium compounds, NSAIDs for sure.

    00:33 In addition, there’s quinidine, iron, maybe a patient is taking alendronate due to osteoporosis, tetracycline, vitamin C; all this could be pill-induced esophagitis.

    00:46 Occurs more so in the elderly because it’s a patient that’s been taking a pill for a long period of time, more so in the elderly.

    00:54 Could it occur in younger? Sure.

    00:56 But, general population, elderly.


    About the Lecture

    The lecture Pill–Induced Esophagitis by Carlo Raj, MD is from the course Esophageal Disease.


    Included Quiz Questions

    1. NSAIDs
    2. Myocardial ischemia
    3. Peptic ulcer disease
    4. GERD
    5. Infection
    1. Magnesium and atenolol
    2. Iron and vitamin C
    3. Tetracycline and quinidine
    4. Potassium chloride and alendronate
    5. Aspirin and ibuprofen
    1. Alendronate induced esophagitis
    2. GERD
    3. Fungal esophagitis
    4. Zenker's diverticulum
    5. NSAIDs

    Author of lecture Pill–Induced Esophagitis

     Carlo Raj, MD

    Carlo Raj, MD


    Customer reviews

    (1)
    5,0 of 5 stars
    5 Stars
    5
    4 Stars
    0
    3 Stars
    0
    2 Stars
    0
    1  Star
    0